I was diagnosed with hypertension in my early 20’s. I was prescribed atenolol which has been very helpful in controlling my blood pressure. I have been on Atenolol for 3 years now. Additionally I am struggling with IBS now. I have had long-standing constipation, first noted back in my early youth and was prescribed Ex-lax to treat my constipation. My question is how common is constipation in patients who are prescribed Atenolol. I have been evaluated by three doctors all who tell me that I have IBS and they have never seen Atenolol cause constipation. I am of Russian ancestry. I know Google is not always accurate in giving trusted and accurate information, but it says side effects of Atenolol is constipation. Please clear up my confusion.

I agree.  I have not had any experience with atenolol causing constipation in my patients.

 

Advertisements
This entry was posted in Ask the Doctor, Blood/Urine Testing For Kidney Disease, Chronic Kidney Disease, Kidney-Related Health Questions, Laboratory Testing. Bookmark the permalink.